DOI 10.14219/jada.archive.1986.0171
Considerations in differential diagnosis of adverse reactions to local anesthetic: report of case.
Аннотация
A 62-year-old woman with reported allergies to procaine and lidocaine requested dental care. Consultation with the patient, the patient's physicians, and the patient's dentists did not identify the causes of the adverse reactions had occurred only when anesthetic was administered without vasoconstrictor. There were no reactions when vasoconstrictor was used. Skin testing by an allergist disclosed no evidence of true allergic reaction to any of the 'caine drugs. In addition, no evidence of reaction to preservatives was found during patch testing. The adverse reactions were determined to be caused by an idiosyncratic low threshold to toxic side effects of 'caine drugs. The use of vasoconstrictor (epinephrine) apparently promoted the retention of the anesthetic locally and prevented systemic absorption sufficient to cause the toxic reaction. Practitioners must be aware that adverse reactions to dental anesthetic may be a result of true allergy, psychogenic reaction (syncope), normal toxic overdose, or idiosyncratic toxic overdose.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.